Jump to content
  • Sign Up
0
SOUPS

Celiac With Elevated Tsh

Rate this topic

Recommended Posts

Can celiac cause TSH elevations? I have been gluten-free for about 4 weeks and have an elevated TSH of 4.6, which has actually gone up from 3.5 when tested a month prior. I was put on Tirosint for the past 2 weeks but was experiencing chest pain and hypoglycemic symptoms that I was not experiencing prior to taking thyroid meds. Doc advised to stop taking thyroid pills to see if it's celiac causing my symptoms.

If it is celiac related, when can I expect to stop having these symptoms?

If it isn't celiac related, has anyone experienced the side effects from the thyroid meds that I was having and what are my other options?

Share this post


Link to post
Share on other sites

Can celiac cause TSH elevations? I have been gluten-free for about 4 weeks and have an elevated TSH of 4.6, which has actually gone up from 3.5 when tested a month prior. I was put on Tirosint for the past 2 weeks but was experiencing chest pain and hypoglycemic symptoms that I was not experiencing prior to taking thyroid meds. Doc advised to stop taking thyroid pills to see if it's celiac causing my symptoms.

If it is celiac related, when can I expect to stop having these symptoms?

If it isn't celiac related, has anyone experienced the side effects from the thyroid meds that I was having and what are my other options?

my guess is that your Celiac is seperate from your TSH. and that like me, and many many others with autoimmune genes- you MAY also have Hashimoto's antibodies giving you a Hypothyroid. of course natural fluctuations may be possible- so it's good to continue to get your thyroid numbers checked. it is also a good idea to ask your doc to test you for all 3 Thyroid antibodies- so the doctor will have a better plan to treat you. ALL of my antibodies were elevated- so, i have Hypo & Hyper at the same time- this perhaps explains why i was having AWFUL Hyper effects from being on Synthroid (T4) alone. it wasnt till they added Cytomel (T3) that i began to feel better... now im trying Armour.

i, honestly, have never heard of the drug he put you on??? is it a T4??... i dont know if it's a good idea for you to not be on any meds... keep checking back with your doctor- and get those antibodies tested. a gluten free diet WILL help to lower those antibodies and calm the thyroid- but it may not be enough, and lifetime medication is most definitely likely... BUT- your TSH is not too high- so maybe you need to be on very little medication!! maybe whatever they put u on was too high a dose

?? hope that helped

Share this post


Link to post
Share on other sites

Thanks for the information.

I was tested for all three, my T3 was high normal, my T4 low normal.

Tirosint is a new T4 only medication, just like Synthroid but in a gel form.

http://tirosintgelcaps.com/index.php?page=whytirosint The reason I was on Tirosint instead of Synthroid is because I experienced the same type of symptoms on Synthroid and wanted to try a different medication.

I feel as if your conclusion of possibly being on the wrong dose is a good hypothesis and will go back to my doctor in 1 month unless I feel things worsening sooner, which I have a feeling WILL be the case.

Hoping for the best...

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×